AW user singh posted this in another thread, I thought I'd give this it's own thread to make it easier to find information at a later date

interestingly it's not a JAK inhibitor, but an antibody. FDA approved for use in atopic dermatitis 

https://en.wikipedia.org/wiki/Dupilumab

https://jamanetwork.com/journals/jamadermatology/article-abstract/2...

https://m.medicalxpress.com/news/2018-10-eczema-drug-hair-growth-pa...

article body:

Massachusetts General Hospital (MGH) physicians are reporting an unexpected side-effect from treatment with dupilumab, which is FDA approved for the treatment of moderate to severe eczema, also called atopic dermatitis. In their case report published in JAMA Dermatology, the physicians describe how their 13-year-old patient, who has alopecia totalis—a total lack of scalp hair—along with eczema, experienced significant hair regrowth while being treated with dupilumab, a drug marketed under the brand name Dupixent.


"We were quite surprised since this patient hadn't grown scalp hair since the age of 2, and other treatments that can help with hair loss did not in her case," says Maryanne Makredes Senna, MD, of the MGH Department of Dermatology, senior author of the JAMA Dermatology report. "As far as we know, this is the first report of hair regrowth with dupilumab in a patient with any degree of alopecia areata."

In addition to longstanding alopecia, this patient had experienced extensive, treatment-resistant eczema since the age of 7 months. Treatment with prednisone and methotrexate, medications that can suppress the overactive immune system, led to limited improvement in the patient's eczema but no hair regrowth and was therefore discontinued. In July 2017 she began to be treated with weekly injections of dupilumab, which had recently received FDA approval. After six weeks of treatment, which led to significant improvement in eczema symptoms, she also noticed that fine light hairs called vellus hairs were appearing on her scalp.

Eczema drug restores hair growth in patient with longstanding alopecia
After 11 months of dupilumab treatment, significant pigmented hair has grown across the patient's scalp. Credit: JAMA Network
After seven months of dupilumab treatment, the patient had grown a significant amount of the pigmented hair that typically grows on the scalp. Because of a change in her insurance coverage, she had to discontinue dupilumab for a two-month period, during which she noticed shedding of the recently regrown hair. But after she could resume treatment in April 2018, the hair growth resumed and has continued.

Senna explains that dupilumab's mechanism of targeting a key immune system pathway known to be overactive in eczema could explain its action against alopecia, since recent studies have suggested other elements of the same pathway may induce autoimmune hair loss. "Right now, it's hard to know whether dupilumab could induce hair growth in other alopecia patients, but I suspect it may be helpful in patients with extensive active eczema and active alopecia areata," she says. "We've submitted a proposal for a clinical trial using dupilumab in this patient population and hope to be able to investigate it further in the near future." Senna is the principal investigator of the Hair Academic Innovative Research (HAIR) clinical research unit at MGH and an instructor in Dermatology at Harvard Medical School.

Views: 448

Reply to This

Replies to This Discussion

How sweet this would be.  I have been on prednisone since march.  Tried several times to get off of it, but with each try the terrible itching started in.  I did have some eyelashes and eyebrows come with that treatment.  After the dose was lowered that discontinued. At my last appointment I forgot to ask about Dupliumab.  I have an appointment coming up and definately will be asking. 

Hey Pamela - did you find out anything about dupimulab at your appointment?

Only that is was very hard to get approval for the patient.  My doctor  said she has a patient that meets or exceeds the criteria for it and the answer is the same. NO

I'm going to make a copy of the above letter  and pass on the information to her.

She also said that in the near future other drug company's will come out with a like product.  I'm not sure if the doc was having trouble with insurance or the drug company it's self.  Stay tuned.

Thanks :)

RSS

Disclaimer

Any mention of products and services on Alopecia World is for informational purposes only; it does not imply a recommendation or endorsement by Alopecia World. Nor should any statement or representation on this site be construed as professional, medical or expert advice, or as pre-screened or endorsed by Alopecia World. Alopecia World is not responsible or liable for any of the views, opinions or conduct, online or offline, of any user or member of Alopecia World.

© 2021   Created by Alopecia World.   Powered by

Badges  |  Report an Issue  |  Terms of Service